Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 229, NWS Twin Cities, MN

July 8, 2007Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 2007, 3:14 PM CDT for Polk County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 3:14 PM CDT (20:14 UTC)
Expired
Jul 8, 2007, 4:00 PM CDT
In force
46 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Polk County, WI

The radar

The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:15 PM CDTTSTM WND DMGAmery, WI4 FT TREE AND BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-564 J/kg
Mixed-layer LCL
2355 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 082016
SVRMPX
WIC095-082100-
/O.NEW.KMPX.SV.W.0229.070708T2014Z-070708T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 400 PM CDT

* AT 311 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF
  BALSAM LAKE TO 13 MILES WEST OF AMERY...AND MOVING EAST AT 25 MPH.

  ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED IN             
  FAR NORTHWEST POLK COUNTY WEST OF CUSHING AND MOVING EAST AT 25    
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMERY...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4566 9247 4562 9287 4549 9261 4522 9275
      4523 9218 4561 9216

$$
1 follow-up statement
000 
WWUS53 KMPX 082052
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT SUN JUL 8 2007

WIC095-082101-
/O.EXP.KMPX.SV.W.0229.000000T0000Z-070708T2100Z/
POLK WI-
351 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY EXPIRES AT 400 PM
CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE 
STRONG THUNDERSTORMS WERE DEVELOPING WEST OF THE COUNTY...REMAIN 
ALERT FOR POSSIBLE ADDITIONAL WARNINGS.

LAT...LON 4566 9247 4562 9287 4549 9261 4522 9275
      4523 9218 4561 9216

$$

JPR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:51 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 8, 11:51 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CDT SUN JUL 8 2007

.UPDATE...
COOL FRONT PROGRESSING SOUTH ABOUT AS FORECAST BUT LOW CLOUDS AND
MID LEVEL DEBRIS FROM DAKOTAS WAVE WILL HOLD TEMPS DOWN BEHIND THE
FRONT OVER PARTS OF THE WEST CENTRAL.TEMPS OVER PARTS OF WI MAY BE
A LITTLE HIGHER AHEAD OF THE FRONT. CAP STILL IN PLACE BUT THERE
AREA INDICATIONS THAT IT WILL WEAKEN OVER PARTS OF THE SOUTH
CENTRAL ABOUT THE TIME THAT FRONT ARRIVES. MOIST CONV WILL BE
MAXIMIZED IN THIS AREA AND CAPE WILL BE HIGH ENOUGH TO SUPPORT A
SEVERE STORM. HIGHER DEEP LAYER SHEAR LAGGING A BIT TO THE NORTH. HAVE
HELD OFF ON POPS THIS AREA UNTIL AROUND 3 PM.

&&

.DISCUSSION.../PREV DISCUSSION FROM 250 AM  /
07Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER
NORTHEASTERN MINNESOTA...WITH A WEAK TRAILING COLD FRONT EXTENDING
ALONG THE NORTHWESTERN CWA BORDER. CONVECTION CURRENTLY OVER THE
CENTRAL/EASTERN DAKOTAS MAY SNEAK INTO THE NORTHERNMOST COUNTIES
THIS MORNING...BUT EXPECT CAPPING INVERSION /700 MB TEMPS AROUND
+13C/ TO INHIBIT THUNDERSTORM ACTIVITY ACROSS MOST OF THE CWA
UNTIL LATER TODAY. EXPECT SLIGHTLY BETTER SHOWER/THUNDERSTORM CHANCES
TO ARRIVE THIS AFTERNOON...AS SHORTWAVE ENERGY DRIVES FROM EASTERN
MONTANA/DAKOTAS ACROSS CENTRAL/SOUTHERN MN...AND AIDS IN THE
EROSION OF THE MID LEVEL CAP. THE SEVERE THREAT APPEARS TO HAVE
DECREASED...WITH NAM/SREF/GFS ALL INDICATING THE PRECIPITATION
WILL BE MORE POST-FRONTAL IN NATURE. HAVE MAINTAINED CHANCE POPS
ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA...WHERE THE
FRONT SHOULD BE ALIGNED THIS AFTERNOON WHEN THE AFOREMENTIONED
SCENARIO UNFOLDS. HEAT INDICES WILL STILL BE STEAMY ACROSS THE
SOUTHEASTERN FORECAST AREA TODAY AHEAD OF THE FRONT...ESPECIALLY
FROM EAU CLAIRE TO FAIRMONT...WHERE DEW POINTS IN THE UPPER 60S
MAY YIELD PEAK INDICES NEARING 100 DEGREES.

WIDELY SCATTERED SHOWERS/THUNDERSTORMS ALONG THE IOWA BORDER
SHOULD COME TO AN END BY MIDNIGHT MONDAY...WITH A REPRIEVE FROM
THE HOT CONDITIONS ARRIVING ON MONDAY.

THERE IS DECENT MODEL AGREEMENT ON THE PROGRESSION OF A DECENT
SHORTWAVE TROUGH AND SURFACE FRONT ACROSS MINNESOTA/WISCONSIN ON
TUESDAY. THE GFS PROGS STRONG DIVERGENCE WITH THE UPPER LEVEL JET
TO BE CENTERED ACROSS MUCH OF CENTRAL MN AND WEST CENTRAL
WISCONSIN...WHICH WOULD CONTRIBUTE TO AN ENHANCED THREAT FOR
SEVERE STORMS ON TUESDAY AFTERNOON/EVENING.

&&

.AVIATION.../FOR 18Z TAF ISSUANCE /
AREA OF MVFR CIG BEHIND COLD FRONT WILL LINGER FOR A COUPLE HOURS
VCNTY KRWF...OTHERWISE PREVAILING VFR CONDITIONS OVER REST OF
AREA. SCT THUNDERSTORMS MAY DEVELOP ALONG AND JUST BEHIND FRONT
OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN...BUT BEST CHANCE
OF THIS SOUTH OF TAF SITES. POSSIBLE THUNDER VCNTY OF KMSP AND
KRWF WITH BRIEF MVFR VSBY 21Z-00Z. OUTSIDE CHANCE OF PATCHY FOG
09Z-12Z BUT MID TO HIGH LEVEL CLOUDS MAY PREVENT THIS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR
Hazardous weather outlook, Jul 8, 9:15 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 AM CDT SUN JUL 8 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
915 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY
ALONG AND SOUTH OF A NEW ULM...TO TWIN CITIES METRO...TO RICE LAKE
WISCONSIN LINE...AS A COLD FRONT MOVES ACROSS THE AREA. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE WHICH COULD PRODUCE HAIL AND
DAMAGING WINDS. ADDITIONALLY...HEAT INDICES AHEAD OF THE FRONT MAY
APPROACH 100 DEGREES THIS AFTERNOON...MAINLY ALONG A FAIRMONT TO EAU
CLAIRE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE OUTLOOK AREA
ON TUESDAY. CURRENT INDICATIONS ARE THAT THERE MAY BE A POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jul 8, 1:46 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             BIG LAKE                45.34N 93.75W
07/08/2007  E0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

JPR
Local storm report, Jul 8, 2:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             ZIMMERMAN               45.44N 93.59W
07/08/2007  E0.75 INCH       SHERBURNE          MN   AMATEUR RADIO

            AT COUNTY RD 4 AND HIGHWAY 169 INTERSECTION.

0200 PM     HAIL             ST FRANCIS              45.44N 93.31W
07/08/2007  E1.00 INCH       ISANTI             MN   AMATEUR RADIO

&&

MKM
Local storm report, Jul 8, 2:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             ELK RIVER               45.33N 93.57W
07/08/2007  E0.75 INCH       SHERBURNE          MN   AMATEUR RADIO

&&

MKM
Local storm report, Jul 8, 2:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
232 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WYOMING                 45.33N 93.00W
07/08/2007                   CHISAGO            MN   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN

&&

MKM
Local storm report, Jul 8, 2:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             OTSEGO                  45.29N 93.61W
07/08/2007  E0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

MKM
Local storm report, Jul 8, 3:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     STILLWATER              45.06N 92.82W
07/08/2007                   WASHINGTON         MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN. ADULT BLOW OFF FEET BY WIND.

0244 PM     HAIL             FOREST LAKE             45.28N 92.99W
07/08/2007  E0.88 INCH       WASHINGTON         MN   TRAINED SPOTTER

            AT I-35 REST AREA

0303 PM     HAIL             8 NW TURTLE LAKE        45.47N 92.26W
07/08/2007  E1.00 INCH       POLK               WI   TRAINED SPOTTER

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:24 PM CDTSevere Thunderstorm WarningMPXPolk51 min
Jul 8, 2:54 PM CDTSevere Thunderstorm WarningMPXSaint Croix66 min
Jul 8, 2:58 PM CDTSevere Thunderstorm WarningMPXBarron62 min
Jul 8, 4:06 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Rusk54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.